Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 63, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 8, 2012, 1:01 AM CDT for 4 counties in Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2012, 1:01 AM CDT (06:01 UTC)
- Expired
- Apr 8, 2012, 2:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Garvin County, OK, Johnston County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
907 WUUS54 KOUN 080601 SVROUN OKC049-069-099-123-080700- /O.NEW.KOUN.SV.W.0063.120408T0601Z-120408T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 101 AM CDT SUN APR 8 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN GARVIN COUNTY IN SOUTH CENTRAL OKLAHOMA... EXTREME NORTHWESTERN JOHNSTON COUNTY IN SOUTH CENTRAL OKLAHOMA... MURRAY COUNTY IN SOUTH CENTRAL OKLAHOMA... PONTOTOC COUNTY IN SOUTH CENTRAL OKLAHOMA... * UNTIL 200 AM CDT * AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAVIS...MOVING EAST NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SULPHUR...DAVIS...WYNNEWOOD...ROFF...FITZHUGH...HICKORY... SCULLIN AND VANOSS. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 51 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3443 9721 3460 9728 3485 9681 3451 9663 TIME...MOT...LOC 0600Z 247DEG 13KT 3456 9708 $$
2 follow-up statements
489
WWUS54 KOUN 080619
SVSOUN
SEVERE WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK118 AM CDT
SUN APR 8 2012
OKC049-069-099-123-080700-
/O.CON.KOUN.SV.W.0063.000000T0000Z-120408T0700Z/
MURRAY OK-GARVIN OK-PONTOTOC OK-JOHNSTON OK-
119 AM CDT SUN APR 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM
CDT FOR MURRAY...EXTREME EAST CENTRAL GARVIN...PONTOTOC AND
EXTREME NORTHWESTERN JOHNSTON COUNTIES...
AT 116 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF SULPHUR...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SULPHUR...ROFF...FITZHUGH...HICKORY...SCULLIN AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3451 9663 3447 9689 3446 9700 3468 9712
3485 9681
TIME...MOT...LOC 0616Z 241DEG 16KT 3461 9699
$$197
WWUS54 KOUN 080638
SVSOUN
SEVERE WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK137 AM CDT
SUN APR 8 2012
OKC069-080710-
/O.CAN.KOUN.SV.W.0063.000000T0000Z-120408T0700Z/
JOHNSTON OK-
138 AM CDT SUN APR 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN
JOHNSTON COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THE WARNING HAS BEEN CANCELLED.
LAT...LON 3459 9667 3454 9690 3456 9693 3472 9703
3485 9681
TIME...MOT...LOC 0637Z 238DEG 13KT 3466 9692
$$
OKC049-099-123-080700-
/O.CON.KOUN.SV.W.0063.000000T0000Z-120408T0700Z/
MURRAY OK-GARVIN OK-PONTOTOC OK-
138 AM CDT SUN APR 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM
CDT FOR EXTREME NORTHEASTERN MURRAY...EXTREME EAST CENTRAL GARVIN
AND PONTOTOC COUNTIES...
AT 135 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROFF...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ROFF...FITZHUGH...HICKORY AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3459 9667 3454 9690 3456 9693 3472 9703
3485 9681
TIME...MOT...LOC 0635Z 238DEG 13KT 3466 9692
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:46 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 7, 6:46 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 646 PM CDT SAT APR 7 2012 .AVIATION... 08/00Z TAFS...MVFR/VFR CEILINGS WILL BE WIDESPREAD THROUGH TOMORROW...WITH LOWEST CEILINGS DOWN NEAR THE RED RIVER. SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL BE POSSIBLE FOR THE FIRST 2 TO 4 HOURS OF FORECAST MAINLY NEAR KSPS AND KLAW JUST NORTH OF THE COLD FRONT. COULD SEE CEILINGS FALL TO IFR TOMORROW MORNING NEAR AND SOUTH OF KHBR/KLAW WITH DEVELOPING MOIST UPSLOPE FLOW BUT WILL NOT GO THAT LOW WITH THIS FORECAST CYCLE. && .DISCUSSION... THE FRONT MOVING THROUGH OKLAHOMA NOW IS EXPECTED TO PRODUCE MORE NUMEROUS SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON IN NORTHERN TEXAS AND SOUTH CENTRAL OKLAHOMA WHERE INSTABILITY IS MODERATELY HIGH. BUT THE FRONT IS FORECAST TO STALL IN NORTH TEXAS TONIGHT AND PROVIDE A CHANCE FOR RAIN AROUND THE RED RIVER INTO SUNDAY. MOST DAYS THIS WEEK HAVE A CHANCE FOR RAIN DRIVEN BY ANOTHER FRONT ON MONDAY THEN YET ANOTHER ON WEDNESDAY. GENERAL BOUNDARY LAYER UPSLOPE MAY CONTRIBUTE TO RATHER COOL AND CLOUDY IN WESTERN OKLAHOMA SOME DAYS. THE INTERACTIONS OF THE FRONTS AND UPSLOPE WILL BE WORKING UNDER A MORE COMPLICATE UPPER PATTER OF WEAK RIDGING TO THE WEST OF OKLAHOMA AND FAST NORTHWEST FLOW TO THE EAST. SO THE FORECAST IS BASED MOSTLY ON THE PROXIMITY TO THESE FRONTS AND AMPLE RESIDENT MOISTURE. ANY TIMING AND INTENSITY COULD BE MODULATED BY ANY WEAK WAVE IN THE FAST NORTHWEST FLOW THAT WILL REMAIN NEARBY TO THE NORTH AND EAST AT LEAST THROUGH MID-WEEK. A STRONGER STORM SYSTEM IS EXPECTED NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 72 55 75 / 30 20 20 30 HOBART OK 50 72 55 76 / 30 20 20 30 WICHITA FALLS TX 58 74 60 78 / 40 40 20 30 GAGE OK 42 70 49 76 / 10 10 20 30 PONCA CITY OK 44 71 50 73 / 10 10 20 20 DURANT OK 60 76 59 78 / 40 40 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/09
Hazardous weather outlook, Apr 7, 8:00 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT SAT APR 7 2012
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
800 PM CDT SAT APR 7 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE BUT SEVERE WEATHER IS
UNLIKELY.
DISCUSSION...
A COLD FRONT WILL CONTINUE TO PUSH ACROSS SOUTHEAST OKLAHOMA
TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE
LIKELY NORTH OF THE FRONT...ESPECIALLY ACROSS THE SOUTHERN THIRD
OF OKLAHOMA AND WESTERN NORTH TEXAS. ENOUGH ELEVATED INSTABILITY
WILL BE AVAILABLE FOR A FEW STRONG STORMS WHICH MAY PRODUCE
HAIL UP TO THE SIZE OF DIMES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NEWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AND INTO
NEXT WEEK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY
AFTERNOON AND EVENING ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS. THE
MAIN THREATS WILL BE HAIL AND DAMAGING WINDS. THERE IS ALSO A
SIGNIFICANT RISK OF SEVERE WEATHER AGAIN ON THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.In the hours before
Special weather statement, Apr 8, 12:50 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1250 AM
CDT SUN APR 8 2012
OKZ040-041-046-080615-
GARVIN OK-MURRAY OK-CARTER OK-
1250 AM CDT SUN APR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARVIN...MURRAY
AND NORTHWESTERN CARTER COUNTIES UNTIL 115 AM CDT...
AT 1247 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAVIS...
MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...DOUGHERTY...HENNEPIN...TURNER FALLS...LAKE OF
THE ARBUCKLES AND POOLEVILLE.
LAT...LON 3440 9741 3459 9742 3466 9694 3459 9694
3459 9688 3439 9689
TIME...MOT...LOC 0547Z 271DEG 8KT 3451 9720The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:50 AM CDT | Special Weather Statement | OUN | Murray | 25 min |
| Apr 8, 1:10 AM CDT | Special Weather Statement | OUN | Cotton | 50 min |
| Apr 8, 1:17 AM CDT | Special Weather Statement | OUN | Garvin | 28 min |
| Apr 8, 1:21 AM CDT | Special Weather Statement | OUN | Murray | 24 min |
| Apr 8, 1:48 AM CDT | Special Weather Statement | OUN | Murray | 42 min |
| Apr 8, 1:58 AM CDT | Special Weather Statement | OUN | Stephens | 32 min |
| Apr 8, 2:00 AM CDT | Special Weather Statement | OUN | Pontotoc | 30 min |
| Apr 8, 2:28 AM CDT | Special Weather Statement | OUN | Cotton | 47 min |
| Apr 8, 2:33 AM CDT | Special Weather Statement | OUN | Pontotoc | 27 min |
| Apr 8, 2:57 AM CDT | Special Weather Statement | OUN | Johnston | 48 min |
| Apr 8, 4:08 AM CDT | Special Weather Statement | OUN | Marshall | 52 min |
| Apr 8, 4:58 AM CDT | Special Weather Statement | OUN | Marshall | 47 min |
| Apr 8, 5:43 AM CDT | Special Weather Statement | OUN | Bryan | 32 min |
| Apr 8, 8:12 AM CDT | Special Weather Statement | OUN | Murray | 48 min |
| Apr 8, 8:21 AM CDT | Areal Flood Advisory | OUN | Murray | 114 min |
| Apr 8, 8:40 AM CDT | Flash Flood Warning | OUN | Murray | 2 hr |
| Apr 8, 8:45 AM CDT | Areal Flood Advisory | OUN | Love, Marshall | 3 hr |
| Apr 8, 9:45 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Marshall, Murray | 3 hr |
| Apr 8, 10:28 AM CDT | Special Weather Statement | OUN | Seminole | 47 min |
| Apr 8, 10:59 AM CDT | Areal Flood Advisory | OUN | Murray | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.